Arithmetic of 0-cycles on varieties defined over number fields
Annales scientifiques de l'École Normale Supérieure, Serie 4, Volume 46 (2013) no. 1, pp. 35-56.

Let X be a rationally connected algebraic variety, defined over a number field k. We find a relation between the arithmetic of rational points on X and the arithmetic of zero-cycles. More precisely, we consider the following statements: (1) the Brauer-Manin obstruction is the only obstruction to weak approximation for K-rational points on X K for all finite extensions K/k; (2) the Brauer-Manin obstruction is the only obstruction to weak approximation in some sense that we define for zero-cycles of degree 1 on X K for all finite extensions K/k; (3) the sequence

lim n CH 0 (X K )/n wΩ K lim n CH 0 ' (X K w )/n Hom ( Br (X K ),/)
is exact for all finite extensions K/k. We prove that (1) implies (2), and that (2) and (3) are equivalent. We also prove a similar implication for the Hasse principle. As an application, we prove the exactness of the sequence above for smooth compactifications of certain homogeneous spaces of linear algebraic groups.

Soit X une variété algébrique rationnellement connexe, définie sur un corps de nombres k. On trouve, sur X, un lien entre l’arithmétique des points rationnels et l’arithmétique des zéro-cycles. Plus précisément, on considère les assertions suivantes : (1) l’obstruction de Brauer-Manin est la seule à l’approximation faible pour les points K-rationnels sur X K pour toute extension finie K/k; (2) l’obstruction de Brauer-Manin est la seule à l’approximation faible (en un certain sens à préciser) pour les zéro-cycles de degré 1 sur X K pour toute extension finie K/k; (3) la suite

lim n CH 0 (X K )/n wΩ K lim n CH 0 ' (X K w )/n Hom ( Br (X K ),/)
est exacte pour toute extension finie K/k. On démontre que (1) implique (2), et que (2) et (3) sont équivalentes. On trouve également une implication similaire pour le principe de Hasse. Comme application, on montre l’exactitude de la suite ci-dessus pour les compactifications lisses de certains espaces homogènes de groupes algébriques linéaires.

DOI: 10.24033/asens.2184
Classification: 14G25,  11G35,  14M22
Keywords: zero-cycles, Hasse principle, weak approximation, Brauer-Manin obstruction, rationally connected varieties, homogeneous spaces
@article{ASENS_2013_4_46_1_35_0,
     author = {Liang, Yongqi},
     title = {Arithmetic of 0-cycles on varieties defined over number fields},
     journal = {Annales scientifiques de l'\'Ecole Normale Sup\'erieure},
     pages = {35--56},
     publisher = {Soci\'et\'e math\'ematique de France},
     volume = {Ser. 4, 46},
     number = {1},
     year = {2013},
     doi = {10.24033/asens.2184},
     language = {en},
     url = {http://www.numdam.org/articles/10.24033/asens.2184/}
}
TY  - JOUR
AU  - Liang, Yongqi
TI  - Arithmetic of 0-cycles on varieties defined over number fields
JO  - Annales scientifiques de l'École Normale Supérieure
PY  - 2013
DA  - 2013///
SP  - 35
EP  - 56
VL  - Ser. 4, 46
IS  - 1
PB  - Société mathématique de France
UR  - http://www.numdam.org/articles/10.24033/asens.2184/
UR  - https://doi.org/10.24033/asens.2184
DO  - 10.24033/asens.2184
LA  - en
ID  - ASENS_2013_4_46_1_35_0
ER  - 
%0 Journal Article
%A Liang, Yongqi
%T Arithmetic of 0-cycles on varieties defined over number fields
%J Annales scientifiques de l'École Normale Supérieure
%D 2013
%P 35-56
%V Ser. 4, 46
%N 1
%I Société mathématique de France
%U https://doi.org/10.24033/asens.2184
%R 10.24033/asens.2184
%G en
%F ASENS_2013_4_46_1_35_0
Liang, Yongqi. Arithmetic of 0-cycles on varieties defined over number fields. Annales scientifiques de l'École Normale Supérieure, Serie 4, Volume 46 (2013) no. 1, pp. 35-56. doi : 10.24033/asens.2184. http://www.numdam.org/articles/10.24033/asens.2184/

[1] M. Borovoi, The Brauer-Manin obstructions for homogeneous spaces with connected or abelian stabilizer, J. reine angew. Math. 473 (1996), 181-194. | EuDML | MR | Zbl

[2] M. Borovoi, J.-L. Colliot-Thélène & A. Skorobogatov, The elementary obstruction and homogeneous spaces, J. Duke Math. 141 (2008), 321-364. | MR | Zbl

[3] M. Borovoi & C. Demarche, Manin obstruction to strong approximation for homogeneous spaces, Comm. Math. Helv. 88 (2013), 1-54. | MR | Zbl

[4] J.-L. Colliot-Thélène, L'arithmétique du groupe de Chow des zéro-cycles, J. Théorie des nombres de Bordeaux 7 (1995), 51-73. | EuDML | Numdam | MR | Zbl

[5] J.-L. Colliot-Thélène, Conjectures de type local-global sur l'image de l'application cycle en cohomologie étale, in Algebraic K-Theory (W. Raskind & C. Weibel, éds.), Proc. Symp. Pure Math. 67, Amer. Math. Soc., 1999, 1-12. | MR | Zbl

[6] J.-L. Colliot-Thélène, Un théorème de finitude pour le groupe de Chow des zéro-cycles d’un groupe algébrique linéaire sur un corps p-adique, Invent. math. 159 (2005), 589-606. | MR | Zbl

[7] J.-L. Colliot-Thélène, Zéro-cycles de degré 1 sur les solides de Poonen, Bull. Soc. math. France 138 (2010), 249-257. | EuDML | Numdam | MR | Zbl

[8] J.-L. Colliot-Thélène & F. Ischebeck, L'équivalence rationnelle sur les cycles de dimension zéro des variétés algébriques réelles, C.R.A.S. Paris 292 (1981), 723-725. | MR | Zbl

[9] J.-L. Colliot-Thélène & W. Raskind, k 2 -cohomology and the second Chow group, Math. Annalen 270 (1985), 165-199. | EuDML | MR | Zbl

[10] J.-L. Colliot-Thélène & J.-J. Sansuc, La descente sur une variété rationnelle définie sur un corps de nombres, C.R.A.S. Paris 284 (1977), 1215-1218. | MR

[11] J.-L. Colliot-Thélène & J.-J. Sansuc, On the Chow groups of certain rational surfaces: a sequel to a paper of S. Bloch, Duke Math. J. 48 (1981), 421-447. | MR

[12] J.-L. Colliot-Thélène, J.-J. Sansuc & S. P. Swinnerton-Dyer, Intersections of two quadrics and Châtelet surfaces II, J. reine angew. Math. 374 (1987), 72-168. | MR

[13] J.-L. Colliot-Thélène, A. Skorobogatov & S. P. Swinnerton-Dyer, Rational points and zero-cycles on fibred varieties: Schinzel's hypothesis and Salberger's device, J. reine angew. Math. 495 (1998), 1-28. | MR

[14] J.-L. Colliot-Thélène & S. P. Swinnerton-Dyer, Hasse principle and weak approximation for pencils of Severi-Brauer and similar varieties, J. reine angew. Math. 453 (1994), 49-112. | MR

[15] O. Debarre, Higher-dimensional algebraic geometry, Universitext, Springer, 2001. | MR

[16] T. Ekedahl, An effective version of Hilbert's irreducibility theorem, in Séminaire de théorie des nombres de Paris 1988-1989 (C. Goldstein, éd.), Progress in Math. 91, Birkhäuser, 1990, 241-248. | MR

[17] D. Eriksson & V. Scharaschkin, On the Brauer-Manin obstruction for zero-cycles on curves, Acta Arithmetica 135.2 (2008), 99-110. | MR

[18] M. Florence, Zéro-cycles de degré un sur les espaces homogènes, Int. Math. Res. Not. 2004 (2004), 2898-2914. | MR

[19] E. Frossard, Obstruction de Brauer-Manin pour les zéro-cycles sur des fibrations en variétés de Severi-Brauer, J. reine angew. Math. 557 (2003), 81-101. | MR

[20] A. Grothendieck, Le groupe de Brauer: I, II, III, in Dix exposés sur la cohomologie des schémas, North-Holland, 1968, 46-188. | MR

[21] J. Van Hamel, The Brauer-Manin obstruction for zero-cycles on Severi-Brauer fibrations over curves, J. London Math. Soc. 68 (2003), 317-337. | MR

[22] D. Harari, Méthode des fibrations et obstruction de Manin, J. Duke Math. 75 (1994), 221-260. | MR

[23] D. Harari, Flèches de spécialisations en cohomologie étale et applications arithmétiques, Bull. Soc. Math. France 125 (1997), 143-166. | MR

[24] D. Harari, Weak approximation and non-Abelian fundamental groups, Ann. Scient. Éc. Norm. Sup. 33 (2000), 467-484. | MR

[25] B. Hassett, A. Várilly-Alvarado & P. Varilly, Transcendental obstructions to weak approximation on general K3 surfaces, Advances in Math. 228 (2011), 1377-1404. | MR

[26] K. Kato & S. Saito, Global class field theory of arithmetic schemes, Contemporary Math. 55 (1986), 255-331. | MR

[27] J. Kollár, Rational curves on algebraic varieties, Ergebnisse Math. Grenzg., Springer, 1996.

[28] J. Kollár & E. Szabó, Rationally connected varieties over finite fields, Duke Math. J. 120 (2003), 251-267. | MR

[29] Y. Liang, Astuce de Salberger et zéro-cycles sur certaines fibrations, Int. Math. Res. Not 2012 (2012), doi:10.1093/imrn/rns003. | MR

[30] Y. Liang, Principe local-global pour les zéro-cycles sur certaines fibrations au-dessus d'une courbe: I, Math. Annalen 353 (2012), 1377-1398. | MR

[31] Y. Liang, Principe local-global pour les zéro-cycles sur certaines fibrations au-dessus de l'espace projectif, to appear in Bull. Soc. Math. France.

[32] D. Loughran, Existence of zero cycles of degree one vs existence of rational points, http://mathoverflow.net/questions/33774/, 2010.

[33] Y. Manin, Le groupe de Brauer-Grothendieck en géométrie diophantienne, in Actes du Congrès Intern. Math. (Nice 1970), 1, Gauthiers-Villars, 1971, 401-411. | MR

[34] E. Peyre, Obstructions au principe de Hasse et à l'approximation faible, Séminaire Bourbaki vol. 2003/04, exp. no 931, Astérisque 299 (2005), 165-193. | MR

[35] B. Poonen, Insufficiency of the Brauer-Manin obstruction applied to étale covers, Ann. of Math. 171(3) (2010), 2157-2169. | MR

[36] S. Saito, Some observations on motivic cohomology of arithmetic schemes, Invent. math. 98 (1989), 371-404. | MR

[37] J-P. Serre, Corps locaux, Hermann, 1968. | MR

[38] A. Skorobogatov, Beyond the Manin obstruction, Invent. Math. 135 (1999), 399-424. | MR

[39] A. Skorobogatov, Torsors and rational points, Cambridge Univ. Press, 2001. | MR

[40] O. Wittenberg, Transcendental Brauer-Manin obstruction on a pencil of elliptic curves, in Arithmetic of higher-dimensional varieties (Palo Alto, CA, 2002) (B. Poonen & Y. Tschinkel, éds.), Progress in Math. 226, Birkhäuser, 2004, 259-267. | MR

[41] O. Wittenberg, Intersections de deux quadriques et pinceaux de courbes de genre 1, Lecture Notes in Math. 1901, Springer, 2007. | MR

[42] O. Wittenberg, On Albanese torsors and the elementary obstruction, Math. Annalen 340 (2008), 805-838. | MR

[43] O. Wittenberg, Zéro-cycles sur les fibrations au-dessus d'une courbe de genre quelconque, Duke Math. Journal 161 (2012), 2113-2166. | MR

Cited by Sources: